Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jan 17, 2012, 5:13 PM EST for 7 counties in Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2012, 5:13 PM EST (22:13 UTC)
- Expired
- Jan 17, 2012, 6:15 PM EST
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Amherst County, VA, Bath County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WWUS81 KRNK 172213
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EST TUE JAN 17 2012
VAZ019-020-023-024-034-035-172315-
ALLEGHANY VA-AMHERST VA-BATH VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
513 PM EST TUE JAN 17 2012
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...AMHERST...BATH...BEDFORD...BOTETOURT AND ROCKBRIDGE
COUNTIES...
AT 509 PM EST...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WERE LOCATED
OVER CLIFTON FORGE CITY...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STORMS WILL BE NEAR COLLIERSTOWN AROUND 520 PM...LEXINGTON CITY
AROUND 525 PM...BUENA VISTA CITY AROUND 530 PM...CORNWALL AROUND 535
PM...VESUVIUS AROUND 540 PM AND LOWESVILLE AROUND 545 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3810 7948 3809 7948 3789 7915 3782 7916
3777 7906 3773 7906 3739 7930 3781 8007
3810 7994 3818 7992
$$
KKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jan 17, 5:06 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 17, 5:06 PM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 506 PM EST TUE JAN 17 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TONIGHT WITH HIGH PRESSURE BUILDING IN BEHIND IT FOR WEDNESDAY. THE REGION WILL REMAIN IN A PROGRESSIVE PATTERN WITH A WEATHER SYSTEM MOVING IN EVERY OTHER DAY THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 502 PM EST TUESDAY... QUICK UPDATE TO EXTEND LIKELY POPS FARTHER EAST AS EXPECT LOW TOPPED CONVECTIVE LINE TO PIVOT SE ALONG THE NRN BLUE RIDGE AND THEN OUT INTO PARTS OF THE EAST DESPITE LACK OF INSTABILITY. WITH SUCH A FAST MOVER...THINKING IS THAT MOST POPS CAN LIKELY BE CUT WAY BACK AFTER 7 PM IF NOT SOONER. FEW OTHER CHANGES FOR NOW. AS OF 255 PM EST TUESDAY... SPRING-LIKE COLD FRONT WILL BE ENTERING FROM THE WEST THIS EVENING. A LINE OF SHRA/TSRA EXTENDS FROM EASTERN KY SOUTH INTO THE GULF COAST STATES. MODELS SHOW THE NORTHERN EDGE OF THE CONVECTION WEAKENING AS IT MOVES INTO THE CENTRAL APPALACHIANS EARLY THIS EVENING...WITH MOST UNSTABLE AIR AND OVERALL BEST MOISTURE POOLING STAYING ACROSS THE SRN APPALACHIANS INTO THE SOUTHEAST. WITH A HINT OF NEGATIVE LI/S EDGING INTO THE WRN CWA/SWRN CWA THIS EVENING WILL KEEP AN ISOLATED MENTION OF THUNDER WITH GUSTY WINDS. WIND ADVISORY STILL OK FOR THE TAZEWELL/MERCER CORRIDOR INTO EARLY EVENING. SHOWERS SHOULD ALSO BRING A FEW BRIEF GUSTS OVER 30 MPH IN THE WEST...IF NOT MORE SO WILL HAVE TO MONITOR ORIENTATION OF CONVECTION AS IT STARTS TO MOVE OUT OF KY. WILL SEE A FOCUS FOR HIGHER POPS ACROSS THE WEST AND THEN ACROSS THE SRN TIER OF THE FORECAST THIS EVENING AND EARLY OVERNIGHT...WITH SMALLER CHANCES FOR LYH AND POINTS NE AWAY FROM THE DEPARTING SFC LOW AND THE THETA-E RIDGE ACROSS THE SOUTH. THIS WILL BE A QUICK MOVING FRONT ALTHOUGH LOW LVL WINDS SUGGEST POST FRONTAL GUSTS TO STAY BELOW ADVISORY LEVELS...BUT COULD A LESS THAN AN HOUR GUST OVER 40 MPH IN THE NC MTNS AS PRESSURE RISES OF 3-5 MB IN 3 HOURS IS PROGGED. TONIGHT...THE COLDER AIR WILL BE LAGGING BEHIND THE FRONT BY ABOUT 3 HRS. ANY LINGERING PRECIP WILL CHANGE TO SNOW SHOWERS IN THE MTNS AROUND MIDNIGHT. THE SNOW SHOWER THREAT WILL BE MINIMAL AS MOISTURE COLUMN DRIES OUT RATHER FAST...AND WILL CUT SNOW AMOUNTS BACK BY AN INCH IN WRN GREENBRIER. FOR NOW...LOOKS LIKE UP TO AN INCH POSSIBLE IN THE HIGHER TERRAIN OF WRN NC AND SE WV BY MORNING. AS THE COLUMN OF MOISTURE BECOMES SHALLOW THE PROFILE SUGGESTS LACK OF SNOW CRYSTAL GROWTH UNTIL THE REALLY COLD AIR PUSHES IN...SO ADD PATCHY FREEZING DRIZZLE TO THE HIGHER TERRAIN IN THE WEST LATE TONIGHT/WED MORNING. NOT ENOUGH TO WARRANT AN ADVISORY BUT WILL MONITOR TRENDS LATER TONIGHT. WEDNESDAY...THE SFC FRONT WILL BE WELL EAST OF THE COAST AND THE PRESSURE GRADIENT RELAXES BY AFTERNOON WITH HIGH PRESSURE SLIDING INTO THE MIDWEST/MS VALLEY AND TO THE APPALACHIANS BY THE END OF THE DAY. TEMPERATURES FOR WEDNESDAY WILL BE COLDER THAN NORMAL BY ABOUT 10 DEGREES...WITH HIGHS IN THE UPPER 20S/LOWER 30S MTNS TO MID 40S EAST. ANY SNOW SHOWERS WILL BE GONE IN THE WEST PRIOR TO NOON WITH SUNNY SKIES PREVAILING MOST LOCATIONS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 230 PM EST TUESDAY... AN UPPER LEVEL DISTURBANCE RIDING ALONG THE SOUTHERN PERIPHERY OF ANOTHER REINFORCING SHOT OF COLD AIR MAY BRING SOME LIGHT RAIN AND SNOW TO THE GREENBRIER VALLEY LATE THURS AFTERNOON AND THURSDAY EVENING. THE OP GFS CONTINUES TO BE THE STRONGEST AND COLDEST WITH THIS FEATURE BUT FAVORED THE CONSENSUS WHICH IS SOMEWHAT WARMER AND WEAKER WITH THE WAVE. ATTM...POSSIBLY A COATING IN WESTERN GREENBRIER COUNTY...ABV 3K FT. TEMPS SHOULD WARM INTO THE 40S WITH A WARM SURGE JUST AHEAD OF THIS BOUNDARY KEEPING SNOW AND ANY LIGHT ACCUMULATIONS AT THE HIGHEST PEAKS. THE OP GFS CONTINUES TO BE THE COLDEST AND MOST AMPLIFIED MEMBER OF THE MODEL SUITE EVEN INTO FRIDAY...WHICH IS PROBABLY RESPONSIBLE FOR SOME OF THE VERY COLD HIGH TEMPS FORECASTED BY ITS DERIVATIVES...INCLUDING THE MAV MOS AND THE MOSGUIDE. ALTHOUGH HIGH PRESSURE BRIDGES ACROSS PENNSYLVANIA BEHIND THE FRONT ON FRIDAY...WINDS ONLY BECOME SOUTHEASTERLY AND NOT NORTHEASTERLY AS THE GFS SUGGESTS. SOME HIGH CLOUDS WILL COVER THE SKY BY LATE DAY WHICH WILL LIMIT TEMPS SOMEWHAT...BUT NOT AS CHILLY AS THE OP GFS WHICH HAS THE REGION WEDGED IN STRONGLY. WENT TOWARDS THE WARMER GUIDANCE WHICH PUTS NEAR 40F IN SW WEST VA...MID 40S ACROSS THE NEW RIVER AND ROANOKE VALLEYS...AND NEAR 50F IN THE NC PIEDMONT AND SOUTHSIDE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 230 PM EST TUESDAY... FOR THE LONG RANGE...ANOTHER COLD FRONT WITH WAVE ALONG IT TRAVELS THROUGH THE REGION WITH THE MAIN LOW PASSING POSSIBLY NORTH AND WEST OF THE CWA. LEANING TOWARDS THE DRIER ECMWF OVER THE GFS. ANOTHER FAST MOVING SYSTEM EXPECTED TO TRACK NORTHEAST FROM THE TENNESSEE VALLEY TO THE NORTHERN MID-ATLANTIC STATES AND OFFSHORE BY EARLY SUNDAY. A WARM UP EXPECTED SUNDAY THROUGH TUESDAY WITH HEIGHTS BUILDING COMBINED WITH MILD PACIFIC AREA. TEMPERATURES WILL BE MUCH ABOVE NORMAL FOR THE START OF NEXT WEEK. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... AS OF 1240 PM EST TUESDAY... SOUTHWEST WINDS WILL BE GUSTY THROUGH THE AFTERNOON...ESPECIALLY AT BLF/LYH/DAN. GUSTS UP TO 35 KNOTS ARE POSSIBLE. LWB SHOULD SEE A FEW GUSTS BUT OVERALL MAY STAY IN A LULL...HENCE SINCE WE ARE HAVING STRONG LOW LVL FLOW ABOVE THE SFC...THEN LOW LVL WIND SHEAR WILL BE FACTORED IN AT LWB. LOOK FOR MVFR CIGS AT BLF WITH CIGS GRADUALLY LOWERING THIS AFTERNOON IN LWB. A FEW SHOWERS WILL BE AROUND BUT MOST SHOULD HOLD OFF UNTIL EARLY EVENING AS A COLD FRONT APPROACHES THE CENTRAL APPALACHIANS. SHOWERS AND EVEN A FEW THUNDERSTORMS ARE POSSIBLE IN KY/WV LATER TODAY BUT WITH WEAK INSTABILITY OVER US...LEFT IT OUT OF THE TAFS...ALTHOUGH BLF HAS THE BEST THREAT OF CONVECTION. TONIGHT...THE SW FLOW WILL KEEP MOST CIGS ABOVE IFR...WITH THE MTNS SINKING INTO THE 7 TO 1KFT RANGE. BLF MAY SEE THIS BUT FORECAST CONFIDENCE NOT HIGH ENOUGH TO INCLUDE SUB 1KFT CIGS YET SO KEPT IT SCT. WINDS WILL SHIFT FROM SW TO WEST THEN NW...STARTING AT BLF/LWB IN THE 03Z-04Z TIME PERIOD...REACHING BCB/ROA AROUND 04Z-05Z...THEN THE PIEDMONT AT 06Z-08Z. THERE COULD BE A LULL IN THE WINDS WITH THE FRONT...BUT EXPECT ENHANCEMENT OF GUSTS AGAIN WEDNESDAY AFTER 12Z. THE WINDS WILL NOT TAKE LONG TO WEAKEN AS THE FRONT MOVES FURTHER EAST AND THE GRADIENT RELAXES. LOOK FOR CIGS TO SCATTER OUT POST FRONTAL EAST OF THE MTNS...WITH VFR CONDITIONS...EXCEPT LINGERING MVFR CIGS IN THE UPSLOPE AT BLF. ANOTHER FRONTAL SYSTEM WILL BRING POTENTIAL SUB VFR CIGS TO THE AREA LATER THU OR THU NIGHT WITH CLEARING FRIDAY. HOWEVER THIS FRONT WILL BE FOLLOWED BY ANOTHER WEAK AREA OF LOW PRESSURE FRIDAY NIGHT/SAT RESULTING IN POSSIBLY MORE MVFR/IFR INTO THE START OF THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ007. NC...NONE. WV...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR WVZ042. && SYNOPSIS...DS/WP NEAR TERM...JH/WP SHORT TERM...KM LONG TERM...KK AVIATION...DS/WP
Hazardous weather outlook, Jan 17, 11:59 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1159 AM EST TUE JAN 17 2012 VAZ009>013-015-WVZ043>045-181700- SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-SUMMERS-MONROE-GREENBRIER- 1159 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS WILL GUST AS HIGH AS 40 TO 45 MPH THIS AFTERNOON...ESPECIALLY AT ELEVATIONS OVER 3000 FEET. TONIGHT...WINDS WILL SHIFT NORTHWEST BEHIND A COLD FRONT AND WILL GUST AS HIGH AS 35 TO 40 MPH...ESPECIALLY AT ELEVATIONS OVER 3000 FEET. LIGHT SNOW IS ALSO EXPECTED. AMOUNTS WILL GENERALLY BE UNDER ONE INCH. THE EXCEPTION IS WESTERN GREENBRIER COUNTY WHERE ONE TO TWO INCHES OF SNOW ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ014-016>020-022>024-035-181700- ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST- 1159 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS WILL GUST AS HIGH AS 35 TO 40 MPH BY THIS AFTERNOON...ESPECIALLY AT ELEVATIONS OVER 3000 FEET. TONIGHT...WINDS WILL SHIFT NORTHWEST BEHIND A COLD FRONT AND GUST AS HIGH AS 40 MPH...ESPECIALLY AT ELEVATIONS OVER 3000 FEET. LIGHT SNOW IS ALSO EXPECTED. AMOUNTS WILL BE UNDER ONE INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>034-043>047-058-059-181700- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 1159 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042-181700- TAZEWELL-MERCER- 1159 AM EST TUE JAN 17 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TONIGHT...WINDS WILL SHIFT NORTHWEST BEHIND A COLD FRONT AND GUST AS HIGH AS 35 TO 40 MPH...ESPECIALLY AT ELEVATIONS OVER 3000 FEET. LIGHT SNOW IS ALSO EXPECTED. AMOUNTS WILL GENERALLY BE UNDER ONE INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 17, 3:26 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EST TUE JAN 17 2012
WVZ045-172115-
GREENBRIER WV-
326 PM EST TUE JAN 17 2012
...SHOWERS WITH GUSTY WINDS WILL AFFECT GREENBRIER COUNTY...
AT 322 PM EST...SHOWERS WITH GUSTY WINDS WERE ALONG A LINE FROM 7
MILES NORTH OF SUMMERSVILLE TO 8 MILES SOUTHWEST OF SUMMERSVILLE TO
5 MILES NORTH OF FAYETTEVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON
ROADS.
THESE SHOWERS WILL BE NEAR BINGHAM AROUND 350 PM...QUINWOOD AROUND
355 PM...DUO AROUND 400 PM...TROUT AROUND 410 PM AND BEARTOWN STATE
PARK AROUND 415 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8035 3811 8035 3805 8026 3804 8016
3806 8011 3806 8002 3801 8005 3788 8029
3803 8084 3806 8082 3805 8086 3808 8089
3811 8088 3809 8071 3827 8043
WPSpecial weather statement, Jan 17, 3:29 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EST TUE JAN 17 2012
VAZ019-WVZ043>045-172130-
ALLEGHANY VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
329 PM EST TUE JAN 17 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...GREENBRIER...MONROE
AND SUMMERS COUNTIES...
AT 326 PM EST...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST
OF BECKLEY...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SANDSTONE AROUND 405 PM...ELTON AROUND 410
PM...LAWN AROUND 415 PM...MEADOW BLUFF AROUND 420 PM...ASBURY AROUND
425 PM AND RONCEVERTE AROUND 430 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3779 7997 3741 8078 3760 8110 3761 8107
3764 8107 3768 8100 3772 8098 3770 8090
3774 8093 3778 8090 3782 8094 3787 8083
3788 8076 3794 8081 3798 8078 3802 8079
KKSpecial weather statement, Jan 17, 4:20 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EST TUE JAN 17 2012
VAZ019-020-023-024-WVZ045-172215-
ALLEGHANY VA-BATH VA-BOTETOURT VA-GREENBRIER WV-ROCKBRIDGE VA-
420 PM EST TUE JAN 17 2012
...A SHOWER WITH HEAVY RAIN WILL AFFECT ALLEGHANY...BATH...
BOTETOURT...GREENBRIER AND ROCKBRIDGE COUNTIES...
AT 417 PM EST...A SHOWER WITH HEAVY RAIN WAS LOCATED 8 MILES WEST OF
RENICK...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR RENICK...FALLING SPRING...AND FRANKFORD
AROUND 425 PM...RORER...AND BEARTOWN STATE PARK AROUND 430 PM...
ALVON...AND NEOLA AROUND 440 PM...NATURAL WELL...CALLISON AND AND
LAKE MOOMAW AROUND 455 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3823 8035 3811 8035 3805 8026 3804 8021
3807 7997 3818 7992 3827 7981 3822 7970
3820 7955 3818 7951 3816 7952 3817 7944
3811 7948 3805 7942 3766 7947 3799 8074
3809 8070 3827 8044
KKSpecial weather statement, Jan 17, 4:28 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EST TUE JAN 17 2012
VAZ011-018-019-022>024-WVZ042>045-172230-
ALLEGHANY VA-BOTETOURT VA-CRAIG VA-GILES VA-GREENBRIER WV-MERCER WV-
MONROE WV-ROANOKE VA-ROCKBRIDGE VA-SUMMERS WV-
428 PM EST TUE JAN 17 2012
...SCATTERED SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...BOTETOURT...CRAIG...GILES...GREENBRIER...MERCER...MONROE.
..ROANOKE...ROCKBRIDGE AND SUMMERS COUNTIES...
AT 422 PM EST...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WERE LOCATED
6 MILES NORTH OF ALDERSON SOUTH TO FLAT TOP...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR FAIRLEA...RONCEVERTE...PICKAWAY...AND UNION
AROUND 435 PM...FAIRLEA...GREENBRIER RIVER TRAIL...LEWISBURG...AND
ORGAN CAVE AROUND 440 PM...GREENBRIER STATE FOREST AND AND ROARING
MOUNTAIN SUMMIT AROUND 445 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3772 7956 3741 7979 3740 7981 3739 7980
3735 7983 3744 8128 3760 8116 3761 8108
3764 8107 3772 8098 3770 8090 3774 8093
3778 8090 3782 8094 3788 8076 3794 8081
3800 8078
KKSpecial weather statement, Jan 17, 5:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EST TUE JAN 17 2012
VAZ019-020-023-024-034-035-172315-
ALLEGHANY VA-AMHERST VA-BATH VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
513 PM EST TUE JAN 17 2012
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...AMHERST...BATH...BEDFORD...BOTETOURT AND ROCKBRIDGE
COUNTIES...
AT 509 PM EST...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WERE LOCATED
OVER CLIFTON FORGE CITY...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STORMS WILL BE NEAR COLLIERSTOWN AROUND 520 PM...LEXINGTON CITY
AROUND 525 PM...BUENA VISTA CITY AROUND 530 PM...CORNWALL AROUND 535
PM...VESUVIUS AROUND 540 PM AND LOWESVILLE AROUND 545 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3810 7948 3809 7948 3789 7915 3782 7916
3777 7906 3773 7906 3739 7930 3781 8007
3810 7994 3818 7992
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:50 AM EST | Wind Advisory | RNK | Tazewell | 7 hr |
| Jan 17, 3:29 PM EST | Special Weather Statement | RNK | Alleghany | 61 min |
| Jan 17, 4:20 PM EST | Special Weather Statement | RNK | Bath | 55 min |
| Jan 17, 4:28 PM EST | Special Weather Statement | RNK | Alleghany, Botetourt, Craig, City of Covington | 62 min |
| Jan 17, 5:24 PM EST | Special Weather Statement | RNK | Bedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 51 min |
| Jan 17, 5:42 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Henry, Patrick, City of Galax, City of Martinsville | 63 min |
| Jan 17, 6:39 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Grayson, Halifax, Henry, Patrick and 5 more | 51 min |
| Jan 17, 3:26 PM EST | Special Weather Statement | RNK | Greenbrier | 49 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.